Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On Gauss-Kronrod quadrature formulae of Chebyshev type


Author: Sotirios E. Notaris
Journal: Math. Comp. 58 (1992), 745-753
MSC: Primary 65D32; Secondary 33C45
DOI: https://doi.org/10.1090/S0025-5718-1992-1122074-9
MathSciNet review: 1122074
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that there is no positive measure $ d\sigma $ on (a, b) such that the corresponding Gauss-Kronrod quadrature formula is also a Chebyshev quadrature formula. The same is true if we consider measures of the form $ d\sigma (t) = \omega (t)dt$, where $ \omega (t)$ is even, on a symmetric interval $ ( - a,a)$, and the Gauss-Kronrod formula is required to have equal weights only for n even. We also show that the only positive and even measure $ d\sigma (t) = d\sigma ( - t)$ on $ ( - 1,1)$ for which the Gauss-Kronrod formula has all weights equal if $ n = 1$, or has the form $ \smallint _{ - 1}^1f(t)d\sigma (t) = w\Sigma _{\nu = 1}^nf({\tau _\nu }) + {w_1}f(1) + w\Sigma _{\mu = 2}^nf(\tau _\mu ^\ast) + {w_1}f( - 1) + R_n^K(f)$ for all $ n \geq 2$, is the Chebyshev measure of the first kind $ d{\sigma _C}(t) = {(1 - {t^2})^{ - 1/2}}dt$.


References [Enhancements On Off] (What's this?)

  • [1] F. Caliò, W. Gautschi, and E. Marchetti, On computing Gauss-Kronrod quadrature formulae, Math. Comp. 47 (1986), 639-650. MR 856708 (88a:65028)
  • [2] W. Gautschi, Advances in Chebyshev quadrature, Numerical Analysis (G. A. Watson, ed.), Proc. Dundee Conf. on Numerical Analysis 1975, Lecture Notes in Math., vol. 506, Springer-Verlag, Berlin, 1976, pp. 100-121. MR 0468117 (57:7956)
  • [3] -, On some orthogonal polynomials of interest in theoretical chemistry, BIT 24 (1984), 473-483. MR 764820 (86d:65030)
  • [4] Ja. L. Geronimus, On Gauss' and Tchebycheff's quadrature formulas, Bull. Amer. Math. Soc. 50 (1944), 217-221. MR 0010740 (6:63a)
  • [5] -, On Gauss' and Tchebycheff's quadrature formulae, C.R. (Doklady) Akad. Sci. USSR (N. S.) 51 (1946), 655-658. MR 0025626 (10:37f)
  • [6] G. Monegato, Stieltjes polynomials and related quadrature rules, SIAM Rev. 24 (1982), 137-158. MR 652464 (83d:65067)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D32, 33C45

Retrieve articles in all journals with MSC: 65D32, 33C45


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1992-1122074-9
Keywords: Gauss-Kronrod quadrature formulae, Chebyshev quadrature
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society